Advertisement

Reactions Weekly

, Volume 1731, Issue 1, pp 109–109 | Cite as

Enoxaparin sodium/heparin

Heparin induced thrombocytopenia: 2 case reports
Case report
  • 12 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a report, a 44-year-old woman developed heparin induced thrombocytopenia (HIT) during treatment with heparin [unfractionated heparin] and enoxaparin sodium [enoxaparin], and a 52-year-old woman developed HIT during treatment with heparin [unfractionated heparin].

Patient 1: The 44-year-old woman, who had cardiac disease, underwent myomectomy and mechanical mitral valve replacement for left ventricular hypertrophy and atypical motion of the mitral valve. During initiation of cardiopulmonary bypass (CPB), she received a bolus dose of heparin at 300 unit/kg in addition to 5000 units in the CPB prime solution. To maintain the activated clotting time in the range of 400−600 seconds, she additionally received three bolus doses of heparin at 50 units/kg. The total duration of CPB...

Reference

  1. Pandya KA, et al. Serotonin release assay (SRA)-negative HIT, a newly recognized entity: Implications for diagnosis and management. Thrombosis Research 172: 169-171, Dec 2018. Available from: URL: http://doi.org/10.1016/j.thromres.2018.10.022 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations